Alert archive / Florida / Frost Advisories in 2017
Frost Advisory 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this frost advisory at Dec 10, 2017, 11:47 AM CST for 4 counties in Florida. It took effect at Dec 10, 2017, 10:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2017, 11:47 AM CST (17:47 UTC)
- In effect from
- Dec 10, 2017, 10:00 PM CST
- Expired
- Dec 11, 2017, 7:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS72 KTAE 101747 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1247 PM EST Sun Dec 10 2017 ...FROST ADVISORIES AND FREEZE WARNINGS IN EFFECT FOR THE TRI- STATE AREA TONIGHT... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 111300- /O.UPG.KTAE.FZ.A.0003.171211T0600Z-171211T1300Z/ /O.NEW.KTAE.FZ.W.0006.171211T0400Z-171211T1300Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- Inland Franklin-Gadsden-Leon-Inland Jefferson-Madison-Liberty- Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie-Quitman-Clay- Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin- Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-Seminole- Decatur-Grady-Thomas-Brooks-Lowndes-Lanier- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, Old Town, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Blue Springs, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 1247 PM EST Sun Dec 10 2017 /1147 AM CST Sun Dec 10 2017/ ...FREEZE WARNING IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 8 AM EST /7 AM CST/ MONDAY... The National Weather Service in Tallahassee has issued a Freeze Warning, which is in effect from 11 PM EST /10 PM CST/ this evening to 8 AM EST /7 AM CST/ Monday. The Freeze Watch is no longer in effect. * TEMPERATURE...middle 20s to lower 30s. Freeze duration ranging from 3 to 8 hours. * IMPACTS...Freezing temperatures can harm vulnerable plants, animals, and those sensitive to cold. Areas of frost are also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ FLZ118-127-128-134-111300- /O.NEW.KTAE.FZ.W.0006.171211T0400Z-171211T1300Z/ Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Including the cities of Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, and Suwannee 1247 PM EST Sun Dec 10 2017 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST MONDAY... The National Weather Service in Tallahassee has issued a Freeze Warning, which is in effect from 11 PM this evening to 8 AM EST Monday. * TEMPERATURE...upper 20s to lower 30s. Freeze duration ranging from 3 to 6 hours. * IMPACTS...Freezing temperatures can harm vulnerable plants, animals, and those sensitive to cold. Areas of frost are also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ FLZ108-112-114-115-111300- /O.NEW.KTAE.FR.Y.0003.171211T0400Z-171211T1300Z/ South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin- Including the cities of Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, and High Bluff 1247 PM EST Sun Dec 10 2017 /1147 AM CST Sun Dec 10 2017/ ...FROST ADVISORY IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 8 AM EST /7 AM CST/ MONDAY... The National Weather Service in Tallahassee has issued a Frost Advisory, which is in effect from 11 PM EST /10 PM CST/ this evening to 8 AM EST /7 AM CST/ Monday. * TEMPERATURE...lower to middle 30s. * IMPACTS...Frost can harm vulnerable plants. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ DVD
1 follow-up statement
572 WWUS72 KTAE 110802 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 302 AM EST Mon Dec 11 2017 ...FROST ADVISORIES AND FREEZE WARNINGS IN EFFECT FOR THE TRI- STATE AREA THIS MORNING... ALZ065>069-FLZ007>019-026>029-034-118-127-128-134-GAZ120>131- 142>148-155>161-111300- /O.CON.KTAE.FZ.W.0006.000000T0000Z-171211T1300Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- Inland Franklin-Gadsden-Leon-Inland Jefferson-Madison-Liberty- Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie- Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift- Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien- Seminole-Decatur-Grady-Thomas-Brooks-Lowndes-Lanier- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, Old Town, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, Suwannee, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 302 AM EST Mon Dec 11 2017 /202 AM CST Mon Dec 11 2017/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING... * TEMPERATURE...middle 20s to lower 30s. Freeze duration ranging from 3 to 8 hours. * IMPACTS...Freezing temperatures can harm vulnerable plants, animals, and those sensitive to cold. Areas of frost are also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ FLZ108-112-114-115-111300- /O.CON.KTAE.FR.Y.0003.000000T0000Z-171211T1300Z/ South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin- Including the cities of Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, and High Bluff 302 AM EST Mon Dec 11 2017 /202 AM CST Mon Dec 11 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING... * TEMPERATURE...lower to middle 30s. * IMPACTS...Frost can harm vulnerable plants. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Dec 10, 8:39 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 10, 8:39 AM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
939 AM EST Sun Dec 10 2017
.UPDATE...
No significant changes to the previous forecast appear necessary.
&&
.PREV DISCUSSION [608 AM EST]...
.NEAR TERM [Through Today]...
Upper level trough remains in place across the eastern CONUS today
while surface high pressure builds into the southeast. Skies will
remain clear today and thus the main focus will be on temperatures.
A freeze warning remains in effect this morning for all but extreme
coastal locations. Most locations are in the low to mid 30s but will
still see some places drop into the 20s this morning. Winds around 5
to 10 mph at many locations though are preventing temperatures from
dropping even further. With clear skies, high temperatures will warm
into the low to mid 50s this afternoon.
.SHORT TERM [Tonight Through Tuesday]...
Upper level troughing will remain in place through the period. We
will have another cold night tonight with a widespread light freeze
for most or all inland areas. Winds will shift to the west and
southwest Monday ahead of a dry cold front that will push through on
Tuesday. As a result, temperatures will moderate into the lower to
mid 60s Monday with lows Monday night around 40. For Tuesday, temps
will range from around 60 degrees northernmost zones to lower 70s
far southeast Big Bend under partly cloudy skies as the cold front
advances from northwest to southeast across our CWA.
.LONG TERM [Tuesday Night Through Sunday]...
A light freeze is possible for portions of our area Tuesday night
and Wednesday night with a moderating trend by the end of the week
and into the next weekend. Little or no rain is expected until
possibly Sunday with the approach of the next cold front.
.AVIATION [Through 12Z Monday]...
VFR conditions will continue through the TAF period with clear
skies over the next 24 hours. Northwest winds may briefly become
more northerly this morning before becoming northwest to westerly
this afternoon into the evening.
.MARINE...
Winds and sea will decrease through Monday before elevating to at
least cautionary levels as a cold front approaches the local waters
Monday night. These conditions will continue at least through Tuesday
night. Thereafter, winds will be light with low seas through the
remainder of the work week.
.FIRE WEATHER...
While conditions will be dry, RH values will remain above critical
thresholds and thus red flag warning conditions are not forecast
over the next few days.
.HYDROLOGY...
There are no flooding concerns expected for the next several days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 29 65 41 63 / 0 0 0 0 0
Panama City 54 37 64 50 62 / 0 0 0 0 0
Dothan 51 31 63 40 57 / 0 0 0 0 0
Albany 50 30 61 38 58 / 0 0 0 0 0
Valdosta 51 29 62 39 61 / 0 0 0 0 0
Cross City 55 29 64 42 68 / 0 0 0 0 0
Apalachicola 55 36 63 50 65 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Monday morning for
Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
Madison-North Walton-Washington.
GA...Freeze Watch from late tonight through Monday morning for Baker-
Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...Freeze Watch from late tonight through Monday morning for Coffee-
Dale-Geneva-Henry-Houston.
GM...None.
&&
UPDATE...DVD
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Fieux
HYDROLOGY...SchollThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 9:26 AM CST | Rip Current Statement | TAE | Gulf | 9 hr |
| Dec 10, 11:47 AM CST | Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 19 hr |
Nearby
Frost Advisories in Florida, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.